MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ERGONOMIC HEAD DRIVER; INSTRUMENT, HIP

ZIMMER BIOMET, INC. ERGONOMIC HEAD DRIVER; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Codes Separation Failure (2547); Material Deformation (2976); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet.The investigation is currently in process.Once the investigation has been completed, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the head impactor cross threaded so the white tip is unable to be taken off.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.One ergonomic head driver item# 31-399999 lot# zb7212127 was returned and evaluated.Upon visual inspection the white impactor is separated from the black handle but is threaded onto the screw.The impactor cannot be screwed on or off of the handle.A review of the device history records identified no related deviations or anomalies during manufacturing.Medical records were not provided.The root cause of the issue is related to off label use of the product as the impactor pad is epoxied on during the manufacturing process and not intended to be removed during the cleaning process.Per ifu this item is not identified within the manual 1258 therefore there should not have been an attempt to remove the impaction pad.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following section was corrected: d4.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ERGONOMIC HEAD DRIVER
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18226511
Report Number0001825034-2023-02761
Device Sequence Number17709451
Product Code LXH
UDI-Device Identifier00887868258589
UDI-Public(01)00887868258589(11)220711(10)ZB7212127
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-399999
Device Lot NumberZB7212127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2023
Supplement Date Received by Manufacturer03/18/2024
02/17/2025
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date03/27/2024
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN TIP
Patient SexMale